skip to main content
Show Results with:

Transient left ventricular cavitary dilation during dipyridamole-thallium imaging as an indicator of severe coronary artery disease

The American Journal of Cardiology, 1990, Vol.66(17), pp.1163-1170 [Peer Reviewed Journal]

No full-text

  • Title:
    Transient left ventricular cavitary dilation during dipyridamole-thallium imaging as an indicator of severe coronary artery disease
  • Author: Lette, Jean ; Lapointe, Jacques ; Waters, David ; Cerino, Michel ; Picard, Michel ; Gagnon, André
  • Found In: The American Journal of Cardiology, 1990, Vol.66(17), pp.1163-1170 [Peer Reviewed Journal]
  • Subjects: Medicine
  • Language: English
  • Description: Transient left ventricular (LV) cavitary dilation during dipyridamole-thallium imaging was reported in 45 of 510 (9%) consecutive patients referred for dipyridamole-thallium imaging. Clinical and hemodynamic effects observed during dipyridamole infusion were not predictive of transient cavitary dilation on the thallium images. Coronary angiography was performed in 32 of the 45 patients: 75% had either left main, 3-vessel or "high-risk" 2-vessel coronary artery disease. Although 2S of 4S patients (56%) with transient cavitary dilation were either asymptomatic or had only grade 1/4 effort angina, 16 of 25 patients (64%) not referred for coronary revascularization sustained a cardiac event during a mean follow-up of 12 months. Most events were cardiac deaths (75%) and 87% of events occurred within 4 months of the test. Non-cardiac surgery was performed in 187 of the 510 patients. The postoperative cardiac event rate was 2% in the 101 patients with normal scans or fixed defects, 19% in 75 patients with reversible perfusion defects and 58% in 12 patients with reversible cavitary dilation (p <0.0001). Thus, transient LV dilation during dipyridamole-thallium imaging is a marker of severe underlying coronary artery disease, denotes a poor prognosis and predicts a high risk of postoperative cardiac complications in patients who undergo noncardiac surgery. (Am J Cardiol 1990;66:1163-1170)
  • Identifier: ISSN: 0002-9149 ; E-ISSN: 1879-1913 ; DOI: 10.1016/0002-9149(90)91092-K

Searching Remote Databases, Please Wait